Colorado, 2007Winter Weather in Colorado, December 13 to 14, 2007
December 13 to 14, 2007 · NWS GJT · 8 events in 8 counties and zones
An upper level disturbance and cold front moved across the area and produced significant snowfall across most of the mountains and many valleys of western Colorado.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance and cold front moved across the area and produced significant snowfall across most of the mountains and many valleys of western Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Dec 13, 3:54 AM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 13, 3:54 AM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
354 AM MST THU DEC 13 2007
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
UPPER LEVEL CLOUD COVER INCREASED OVERNIGHT AND CONTINUES TO SPREAD
OVER THE REGION EARLY THIS MORNING. CLOUD TOPS COOLING ENHANCED ON
THE EXITING WEAK JET. HAVE HAD PATCHY FOG IN THE VALLEYS OVERNIGHT...
SO WILL KEEP IN THE FORECAST THROUGH MORNING. NEXT STORM IS ON TRACK.
A VERY WEAK WAVE EMBEDDED IN THE WESTERLY/NORTHWESTERLY FLOW MOVES
OVERHEAD TODAY AND ALONG WITH OROGRAPHICS SHOULD START LIGHT PRECIP
THIS AFTERNOON OVER THE NORTHERN TIER OF THE CWA. COVERAGE WILL
INCREASE THIS EVENING AND OVERNIGHT. MODELS SLIGHTLY LESS IMPRESSIVE
WITH THIS NEXT STORM AND CONTINUE TO INDICATE A PROGRESSIVE SYSTEM
WITH FAIRLY GOOD LIFT. MODELS DIFFER ON SNOW AMOUNTS WITH THE NAM
HAVING THE LOWEST AMOUNTS. EXPECT MORE SNOW ACCUMULATIONS THAN THE
MODELS ARE PUMPING OUT BUT BELOW ADVISORY FOR MOST PLACES WITH HIGHER
AMOUNTS AT A FEW LOCATIONS...SO ONLY VERY MINOR TWEAKS TO THE CURRENT
FORECAST. SNOW SHOWERS WILL LINGER OVER THE DIVIDE INTO FRIDAY
NIGHT. TEMPERATURES STAY PERSISTENT TODAY BUT COOL DOWN FRIDAY
BEHIND THE FRONT.
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
A FEW WEAK RIPPLES ROLL THROUGH THE FORECAST AREA OVER THE WEEKEND
IN NWLY FLOW. THESE WAVES WILL BRING A FEW SNOW SHOWERS TO THE
NORTHERN PORTIONS OF THE FORECAST AREA...OTHERWISE DRY CONDITIONS
WILL BE EXPECTED. BY MONDAY...SHRTWV RIDGE BUILDS IN...BUT ADVANCES
QUICKLY EAST WITH FLAT ZONAL PATTERN BECOMING ESTABLISHED LATER
MONDAY AND TUESDAY. THIS WILL DRIVE A FEW MORE WEAK UPPER LEVEL
WAVES INTO THE REGION...KEEPING A SLIGHT CHANCE OF SNOW SHOWERS IN
THE FORECAST FOR MOST MOUNTAIN AREAS. ANOTHER STRONGER AND
DEEPER TROUGH IS THEN EXPECTED TO DIG INTO THE GREAT BASIN ON
WEDNESDAY...BRINGING AN INCREASED CHANCE OF SNOW TO MOST OF THE
FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT. ECMWF SLOWER WITH
BRINGING THIS STRONGER TROUGH INTO THE AREA. MODELS ARE ALSO
INDICATING THIS SYSTEM WILL SPLIT AS IT MOVES THROUGH...SO NO MAJOR
CHANGES TO POPS AT THIS TIME. TEMPERATURES ARE EXPECTED TO REMAIN
BELOW SEASONAL NORMS THROUGH THE PERIOD.
&&
AVIATION...LOCAL MVFR TO IFR CIGS AND VSBYS WILL CONTINUE IN THE
HIGHER MOUNTAIN VALLEYS NEAR VERNAL UTAH...EAGLE AND MONTROSE EARLY
TODAY...WITH CONDITIONS GRADUALLY IMPROVING THROUGH MID-AFTERNOON.
VFR CONDITIONS EXPECTED ELSEWHERE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM.....AS
LONG TERM......JDC
AVIATION.......JDC
Hazardous weather outlook, Dec 13, 5:45 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MST THU DEC 13 2007
COZ001>014-017>023-UTZ022>025-027>029-141245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MST THU DEC 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
PATCHY FOG WILL CONTINUE IN SOME OF THE VALLEYS EARLY THIS MORNING.
LOCALLY POOR VISIBILITIES AND SLICK ICY ROADS AND SIDEWALKS WILL BE
THE PRIMARY HAZARDS. SNOW SHOWERS WILL BEGIN THIS AFTERNOON MAINLY
OVER THE NORTHERN MOUNTAINS. SNOW WILL INCREASE IN COVERAGE AND
INTENSITY OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF SNOW ON FRIDAY...MAINLY OVER THE NORTHERN AND
CENTRAL MOUNTAINS OF WESTERN COLORADO. ANOTHER CHANCE OF SNOW MOVES
IN ON TUESDAY...AND INCREASES ON WEDNESDAY AS ANOTHER PACIFIC STORM
MOVES INTO THE GREAT BASIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
TGJT
Winter Weather, Grand and Battlement Mesas
- When
- December 13, 9:00 AM MST to December 14, 5:00 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Snowfall of 5 to 9 inches occurred.
Winter Weather, Elkhead and Park Mountains
- When
- December 13, 10:00 AM MST to December 14, 5:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Snowfall of 5 to 12 inches occurred.
Winter Weather, Flattop Mountains
- When
- December 13, 11:00 AM MST to December 14, 11:00 PM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Snowfall of 5 to 6 inches occurred.
Winter Weather, Uncompahgre Plateau and Dallas Divide
- When
- December 13, 2:00 PM MST to December 14, 5:00 PM MST
- Where
- Uncompahgre Plateau and Dallas Divide forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.488, -108.155 (the zone’s center; the record gives no point)
Snowfall of 5 to 6 inches occurred.
Winter Weather, Upper Yampa River Basin
- When
- December 13, 5:00 PM MST to December 14, 11:00 AM MST
- Where
- Upper Yampa River Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.485, -106.991 (the zone’s center; the record gives no point)
Snowfall of 5 to 9 inches occurred.
Winter Weather, Grand Valley
- When
- December 13, 8:00 PM MST to December 14, 7:00 AM MST
- Where
- Grand Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Snowfall of 3 to 4 inches occurred with numerous traffic accidents.
Winter Weather, Central Gunnison and Uncompahgre River Basin
- When
- December 14, 3:00 AM MST to 2:00 PM MST
- Where
- Central Gunnison and Uncompahgre River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.737, -107.907 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches occurred over half of the area with 1 to 2 inch amounts elsewhere. The heaviest snow generally occurred east of Highway 50 from Delta to Montrose, and south of Montrose.
Winter Weather, San Juan River Basin
- When
- December 14, 4:00 AM MST to 11:00 AM MST
- Where
- San Juan River Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 37.194, -107.048 (the zone’s center; the record gives no point)
Snowfall of 3 to 4 inches occurred.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Texas, December 13, 200720 injured · $100,000 · 1 event
- Ice Storm and Winter Storm in Pennsylvania, December 13, 20071 death · 1 injured · 8 events
- Heavy Snow in New York, December 13, 20071 death · 12 events
- Flash Flooding and Flooding in West Virginia, December 13 to 14, 2007$370,000 · 8 events
- Winter Weather in Vermont, December 13, 2007$56,000 · 16 events
- Flooding in West Virginia, December 13, 2007$50,000 · 3 events
- Winter Storm in Pennsylvania, December 13, 20073 injured · 12 events
- Heavy Snow in New York, December 13, 2007$40,000 · 4 events
- Winter Weather in New York, December 13, 2007$23,000 · 9 events
- Heavy Snow and Winter Weather in New York, December 13, 200726 events
- Heavy Snow in Massachusetts, December 13, 200717 events
- Ice Storm and Winter Storm in New Jersey, December 13, 20071 injured · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67783, 67781, 67782, 67784, 67785, 67787, 67788, 67786.